Florida, 2005

Lightning Strike in Florida, July 30, 2005

July 30, 2005 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 30, 9:34 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 30, 9:34 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1034 AM CDT SAT JUL 30 2005

MAIN UPDATE IS TO REMOVE MORNING WORDING FROM ZONES. /10

......................PREVIOUS DISCUSSION.........................

.SHORT TERM...(TODAY AND TONIGHT)...SYNOPTICALLY...REGION IS
CURRENTLY BETWEEN TWO ANTICYCLONES.  ONE OVER CENTRAL ROCKIES (595
DM)...AND THE OTHER OVER WRN ATLC (598 DM).  AT 30/05 UTC STALLED
SFC FRONT LOCATED FROM ERN NC-SRN AL-SRN LA. THIS FEATURE WILL BE
FOCUS OF SHOWER AND TSTM ACTIVITY TODAY THROUGH THIS EVENING.  WATER
VAPOR SHOWS LEADING EDGE OF MID AND UPPER LEVEL DRY PUSH TO BE
LOCATED JUST NW OF CWFA.  THIS WILL MODIFY WITH TIME. EXPECT
AFTERNOON TSTM ACTIVITY TO ONCE AGAIN LAST LONGER INTO THE EVENING
HOURS IN A VERY SIMILAR FASHION TO TODAY. MODEL SOUNDING COMPOSITES
ONCE AGAIN SHOW SBCAPES AOA 3500 J KG-1 SE OF THE STATIONARY
FRONT...LESSER INSTBY FURTHER W.  MOST ADIABATIC LAPSE RATES WITH
VERY LITTLE DRY AIR ABOVE THE MELTING LEVEL SHOULD KEEP AFTERNOON
STORMS BELOW SEVERE LIMITS BUT HEAVY RAINFALL COULD BE A PROBLEM
ONCE AGAIN (2-3 IN. H-1). GFS AND UKMET SHOW WEAK SFC LOW IN N CNTRL
GLFMEX THAT DEEPENS TO 1014 MB THIS AFTERNOON...THEN IT BEGINS TO
RETROGRADE SOMEWHAT TNT AS WWD EXTENSION OF AFOREMENTIONED BERMUDA
HIGH BUILDS.  THE NET EFFECT...BEING ON THE E SIDE OF THE SFC LOW...
WILL BE TO KEEP ABOVE AVERAGE CLOUDS AND PCPN OVER REGION THROUGH
SUNDAY.  ON TEMPS NEXT TWO PERIODS...WENT CLOSER TO MOS BLEND ON
TMAX TODAY AND NUDGED DOWN 1-2 FOR EXTRA CLOUD COVER.  FOR TMIN
TNT...LEANED CLOSER TO MET. /23 MEDLIN

.LONG TERM...BY SUN MORNING BOTH GFS AND ETA DEPICT STALLED
FRONT/INVERTED TROUGH NEAR AL/FL BORDER STRETCHING NWARD INTO
CENTRAL AL AND SOUTH OVER THE ADJACENT GULF WATERS BEYOND 100 NM
SOUTH OF MOB BAY. AS MENTIONED ABOVE THE BOUNDARY WILL BEGIN TO
RETROGRADE TO THE WEST GIVING WAY TO INCREASED MOISTURE ADVECTION
ACROSS THE CWFA DUE TO DEEPER FLOW FROM THE SOUTH...ESPECIALLY NEAR
THE OLD EXISTING BOUNDARY. CURRENT GFS SOLUTION DEPICTS PWS ACROSS
THE REGION CONTINUE TO HOVER AROUND 2 INCHES THROUGH SUN NIGHT THEN
GRADUALLY DECREASING MONDAY THROUGH MIDWEEK FROM EAST TO WEST AS THE
WEAK BOUNDARY CONTINUES TO SHIFT WEST. AS FOR THUNDERSTORMS
FORECASTED CAPES RANGE FROM 2500 TO SLIGHTLY ABOVE 3000 J/KG THROUGH
MIDWEEK SUGGESTING THE CHANCE FOR A FEW STRONG THUNDERSTORMS MOSTLY
DURING THE AFTERNOON HOURS CANT BE RULED OUT. HEAVY
RAIN...DANGEROUS LIGHTNING AND GUSTY WINDS UP TO AROUND 40 MPH WILL
BE THE MAIN THREAT DUE TO THE DEPTH OF THE MOISTURE AND LITTLE SHEAR
IN THE LOWER LEVELS. CURRENT ETA SOLUTION DEPICTS A SOMEWHAT DIFFER
SCENARIO ALLOWING SLIGHTLY COOLER/DRIER NEAR THE SFC TO ADVECT
WESTWARD AS SFC RIDGE OVER THE MID ATLC REGION DROPS SOUTH...THUS
GIVING WAY TO A MORE OVERRUNNING EVENT WITH BETTER SHEAR NEAR THE
SFC EARLY IN THE WEEK...WITH MOSTLY ELEVATED CONVECTION DURING THE
AFTERNOON HOURS ESPECIALLY INLAND AWAY FROM THE COAST. BELIEVE THE
RIDGE TO THE NE IS A BIT OVERDONE WITH THE ETA FOR NOW SO WILL
CONTINUE TO LEAN TOWARDS THE GFS SOLUTION THROUGH MIDWEEK. WILL STAY
CLOSE TO CURRENT GFS MOS/MEX GUIDANCE THROUGH THE PD.
/32

&&

.MARINE...WILL SPLIT MARINE ZONES TO ACCOUNT FOR NW->SE MOISTURE
GRADIENT AND ALSO FOR DIFFERENT WIND DIRECTIONS IN THE SHORT TERM.
FOR THE PERIOD SUN->TUE...A LIGHT SOUTHERLY WIND FLOW WILL PREVAIL.
THE WIND FLOW WILL BECOME MORE SW ON WED.  WAVES WILL GENERALLY
RANGE AROUND 1 FOOT THROUGH THE PERIOD.  SOME AFTERNOONS 2 FEET CAN
BE EXPECTED BEYOND 20 N MI...AND DURING THE NIGHT GENERALLY A FOOT
OR LESS.  MAIN HAZARD WILL BE THAT WINDS CAN SUDDENLY INCREASE TO
NEAR GALE FORCE IN STRONGER STORMS...WITH LOCALLY MUCH HIGHER WAVES.
/23 MEDLIN

&&

.FIRE WEATHER...NO CONCERNS.
/32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  73  91  75 /  70  60  50  40
PENSACOLA   88  75  90  77 /  80  70  50  40
DESTIN      88  78  89  78 /  80  70  60  40
EVERGREEN   88  71  90  72 /  70  60  60  40
WAYNESBORO  89  70  91  71 /  50  40  50  30
CAMDEN      88  72  91  73 /  50  50  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jul 30, 4:45 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SAT JUL 30 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...
A STATIONARY FRONT WILL DISSIPATE OVER THE REGION TODAY. A WEAK
SURFACE LOW WILL DEVELOP OVER THE NORTH CENTRAL GULF OF MEXICO AND
MOVE WESTWARD TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP IN THE HEAT OF THE DAY. THE MAIN THREAT WILL BE COPIOUS
RAINFALL RATES...SOMETIMES 2 TO 3 INCHES PER HOUR...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN WILL RESULT IN SOME
MINOR FLOODING IN SOME AREAS. THUNDERSTORMS WILL ENDURE THROUGH 9 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE
NECESSARY.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Escambia

When
July 30, 1:00 PM CST
Where
Escambia County, Molino
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

A person inside a home was jolted by a lightning strike that somehow struck a refrigerator that he had open. The male was knocked to the floor and was taken to a hospital where he was examined and released.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463628.